Showed positive sputum test 2017-2018 on and off. 2018 March and June showed negative results, however, was advised to start treatment.
Member has chosen to not make this information public.
Member not yet following any Pages.
Hi, This is just my experience, probably your doc has already given you warnings. It is helpful to have hearing and vision tests done as a base line for future comparisons, in case there is side effects from the meds.
I was taking azithromycin, ethambutol and rifampin three times a week (June 2018-June 2019). During the treatment I had ophthalmologist monitoring my vision. About the 11th month of treatment, I was warned with diminished vision field. I also lost a lot of weight. At that point I was free of mycobacteria (sputum test) for more than 14 months (I was germ free when I started treatment). My treatment was stopped even my lung doc would like me to take the med for 4 more months. Then was referred to a neurologist (specialty in eyes), went through head and neck MRI to rule out any tumors. It seems not everyone would have this kind of side effect. There is no treatment, however, sometimes it is reversible after stopping the med. It could take up to 9 months. I'm off the med 3 months now, will go back to visit the neurologist in March 2020. Hope the damage is reversible!
Have a nice weekend.
I was told the side effects maybe individual dependent. After about one year treatment (3 antibioticsx3d/wk), I had vision loss due to Ethambutol. My vision has improved a bit now, two months after stopping the med. I'm taking thyroid hormone and its absorption was decreased by rifampin. During the treatment the dosage of thyroid hormone was increased ~4 times. Now I'm in the course of the opposite adjustment. Lost about 10 pounds and developed some skin sensitivity. Did you discuss it with your doc? Maybe he or she could give you some suggestions. Good Luck!
I had been monitored by a ophthalmologist. She found my vision field was diminishing and wrote to alert my pulmonologist. I did not feel much about it. I was so scarred and stopped the med right away. Then I was referred to see a neuro ophthalmologist. Went through MRI of head and orbit to rule out tumor growth. When I returned to see the neuro doc, he found my vision improved a bit( about 2 mo after no med). Will see him again in 6 months. He said probably the vision loss could be reversible, however, the time required might be individual dependent. Meanwhile, there is nothing can be done but just wait.
Fri, Aug 23 9:54am · N-A-C and apo-Lactoferrin helping MAC and Bronchiectasis in MAC & Bronchiectasis
Do you use it as needed? For how long? I haven't got it yet. The pharmacy asked for "Pre authorization"(?) from the doc. I'm confused.